# SDR CA140110005

- Difficulty date: December 16, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Boeing 737-200
- Aircraft time: 72,137 hours
- Engine: Pwa JT8D209A
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Shorted
- Location: Cargo Bay
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) THE POSITIVE WIRE FROM THE BATTERY PACK IN THE AFT CARGO PIT SHORTED AGAINST THE BATTERY MOUNT BRACKET ON THE LID OF THE BATTERY HOLDER ASSEMBLY.  THE BATTERY SHORTED ONCE THE LID WAS MOUNTED TO THE BOX, THE BATTERY OVERHEATED & STARTED TO EMIT SMOKE.  THE LID & BATTERY ASSEMBLY WAS REMOVED FROM THE ACFT WITH NO DAMAGE TO ACFT OR STRUCTURE, THE BATTERY PACK WAS REPLACED.  UPON FURTHER INVESTIGATION BY THE SMS DEPARTMENT IT WAS FOUND THAT THE NEWLY INSTALLED BATTERY PACK POSITIVE WIRE WAS PRESSING AGAINST THE BATTERY MOUNT BRACKET EXPOSING IT TO A RISK OF FUTURE DAMAGE THROUGH CHAFING & THEN THE SUBSEQUENT SHORTING OF THE BATTERY WITH THE POTENTIAL FOR FIRE.  THE BATTERY
